Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have anxiety attacks and terrors. Have severe PTSD after sexual assault.Taken benzodiazipiness, xanax. What to do?

Hello. my name is gina. I have been diagnosed with pretty severe PTSD after a sexual assault.I've been seeking several therapies of a healthy psychy. benzodiazipines work some,but xanax woks the best .I also have anxiety attacks & nite terrors.Im an emotional mess & really need help. The docs i've encountered have either ignored my situation or were just unsympathetic. PLEASE HELP! MY physical& mental state are extremely fragile.
Asked On : Thu, 18 Apr 2013
Answers:  2 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for your query. PTSD/Post-traumatic stress disorder can indeed be highly stressful to cope up with. The treatment consists of:
1. Anti-anxiety agents like SSRIs eg Sertraline
2. Sedative agents like benzodiazepines
3. Supportive counselling
4. Novel techniques like EMDR/ Eye move,ment desensitisation and reprocessing
The drugs like SSRIs require 6-8 weeks for onset of action. Wish you good health.
Dr Sundar
Answered: Tue, 30 Apr 2013
I find this answer helpful
Psychiatrist Dr. Amar A Rathi's  Response
Hi Gina,
Welcome to HCM Forum,
Facing to such situation and then rebuilding yourself is kind of learning process.Taking benzodizepine during this will hamper your learning process.So in such kind of illness its best advisable to avoid benzodiazepine(xanax is one of them ),though it gives you instant relief.

PTSD is characterized by flashbacks of that incident,along with anxious,restless,numbness feeling,disturbed sleep and night terror,mood swings,lot of anger about self and others.

Several sedative antidepressants (so benzodiazepine can be avoided ) available which helps you get relief from this.There are chances that due to associated depression whatever happened-happening-will happen you might have negative thoughts.
If medicine given for its treatment -it takes 3-4 weeks time to starts its complete action.So consult to good nearest psychiatrist - continue regular and prolonged follow up with him - he will definitely help to come out of this.
Hope it helps.
Best regards.
Answered: Thu, 18 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor